Alert archive / Arizona / Wind Advisories in 2014
Wind Advisory 23, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 12, 2014, 1:30 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 1:30 PM MST (20:30 UTC)
- Expired
- Oct 12, 2014, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
825 WWUS75 KFGZ 122030 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 130 PM MST SUN OCT 12 2014 ...A LOW PRESSURE TROUGH PASSING THROUGH THE UTAH AND COLORADO IS RESPONSIBLE FOR THE STRONG AND GUSTY WINDS OVER EASTERN ARIZONA... AZZ011-013-014-040-130200- /O.NEW.KFGZ.WI.Y.0023.141012T2030Z-141013T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 130 PM MST SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG GUSTY WEST NORTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. * WINDS...WEST NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND ALONG CROSSWIND PRONE HIGHWAYS INCLUDING INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
1 follow-up statement
362 WWUS75 KFGZ 130157 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 657 PM MST SUN OCT 12 2014 AZZ011-013-014-040-130300- /O.EXP.KFGZ.WI.Y.0023.000000T0000Z-141013T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 657 PM MST SUN OCT 12 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... WIND SPEEDS WILL CONTINUE TO DECREASE THIS EVENING A COLD FRONT MOVES SOUTH THROUGH THE AREA. EXPECT NORTH TO NORTHWEST WINDS AT 5 TO 15 MPH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 12, 9:30 AM MST, 4 hours earlier.
Area forecast discussion, Oct 12, 9:30 AM MST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN OCT 12 2014 .SYNOPSIS...DRY CONDITIONS ARE EXPECTED FOR THE NEXT WEEK. A DRY COLD FRONT WILL BRING GUSTY WESTERLY WINDS TODAY...AND THEN COOLER TEMPERATURES ON MONDAY. TEMPERATURES FOR THE REST OF NEXT WEEK WILL BE A FEW DEGREES ABOVE NORMAL. && .DISCUSSION...A FEW HIGH CLOUDS WILL ACCOMPANY A DRY COLD FRONT FORECAST TO PUSH THROUGH THE NORTHEAST PART OF THE STATE TODAY... PROVIDING SOME BREEZY TO WINDY WEST TO NORTHWEST WINDS MAINLY FROM THE MOGOLLON RIM NORTH. TODAY'S HIGH TEMPERATURES WILL RUN 2-5 DEGREES ABOVE NORMAL MOST PLACES EXCEPT FOR THE FOUR CORNERS AREA WHERE HIGH'S TODAY WILL BE NEAR NORMAL. OVERNIGHT INTO MONDAY...LESS WIND CAN BE EXPECTED EXCEPT FOR BREEZY NORTHEAST WINDS FROM THE MOGOLLON RIM SOUTH...DRY CONDITIONS...COOLER WITH NEAR NORMAL TEMPERATURES DURING THE DAY MONDAY. && PREVIOUS DISCUSSION /325 AM MST/...OVERALL DRY WEATHER CONDITIONS WILL CONTINUE INTO NEXT WEEKEND WITH TWO BREEZY WIND PERIODS... TODAY AND ON WEDNESDAY...AS LOW PRESSURE SYSTEMS MOVE THROUGH THE GREAT BASIN. A DRY COLD FRONT WILL MOVE THROUGH NORTHEASTERN ARIZONA TODAY. EXPECT PERIODS OF GUSTY WESTERLY WINDS AS THE FRONT PASSES THROUGH. BY MONDAY...COOLER TEMPERATURES WILL MOVE INTO ARIZONA ALONG WITH NORTHEASTERLY WINDS OVER THE MOGOLLON RIM PLATEAU FROM THE FLAGSTAFF REGION SOUTHEAST TO THE WHITE MOUNTAINS. A HIGH PRESSURE RIDGE WILL MOVE ACROSS ARIZONA FOR THE FIRST HALF OF NEXT WEEK BRINGING A BRIEF WARMING TREND IN SOME AREAS ON TUESDAY AND WEDNESDAY. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. BREEZY W/NW WINDS OF 15-20KT WITH GUSTS 25-35 KT THROUGH THIS AFTERNOON...WITH HIGHEST GUSTS NEAR NEW MEXICO BORDER...THEN WEAKENING OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........TC/BOHLIN AVIATION.......KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:55 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.